Why is Zerit in a regime?
Apr 1, 2008
Hi ... an odd question/comment - having just read a question from Stan, I am astonished to think that someone still prescribes Zerit can this be true? Knowing all the horrible things it does how can this be without the backing of it being one of the few or final choices? i am very shocked to think this medication is still used, regardless of value, I have 2 doctors and a n ex lover - none of which either didn't notice, or didn't mention the fact that my face was being eaten away by this horrible drug. I think Stan and anyone else whose regime includes d4t should always be informed of this ... especially on this site. Stephen
Response from Dr. Young
Here you go Stephen.
d4T (stavudine, Zerit) is no longer part of recommended US treatment guidelines. The medication is used commonly around the world, where many of the better tolerated medications that we enjoy here in the US are not available.
Not everyone experiences all side effects from medications; for a quite a few persons, d4T was part of a very well tolerated regimen that did not cause fat loss. The problem is that we have difficulty knowing before hand who will and who won't.
Nevertheless, your point about knowing the potential side effects of all medications, d4T and others, is important before embarking on treatment.
Best of health to you.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Licking Genital Safe?
- Dry Mouth After Giving Oral Sex What Are The Chances Of HIV
- Fever After Unprotected Sex Without Ejaculation Worried I Have HIV
- Itchy Red Spots After Touching Blood Sign Of HIV AIDS
- Muscle Ache After Unprotected Sex Without Ejaculation Sign Of HIV AIDS
- Vomiting After Open Mouth Kissing Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.